Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 105, NWS Albuquerque, NM

July 3, 2016Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2016, 5:35 PM MDT for Harding County, New Mexico. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2016, 5:35 PM MDT (23:35 UTC)
Expired
Jul 3, 2016, 6:15 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Harding County, NM

The radar

The Cannon AFB radar (KFDX), 123 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:50 PM MDTTSTM WND DMGMosquero, NMTRAINED SPOTTER REPORTED HEAVY HAIL AT 1 WITH STRONG PRE-STORM GUST FRONT KNOCKING LIMBS OFF TREES.
Jul 3, 5:50 PM MDTTSTM WND GST 758 Ese Solano, NMHEAVY DAMAGE AT HOUSE DUE TO COMBO WIND AND HAIL. WINDOWS BUSTED. POWER POLE BROKE OFF AT THE BASE. LIMBS 12 INCH DIAMETER BROKE OFF TREE. HAIL PILED UP BETWEEN 3 TO 4 INCHES DEEP.
Jul 3, 5:50 PM MDTHAIL 1Mosquero, NMTRAINED SPOTTER REPORTED HEAVY HAIL AT 1 WITH STRONG PRE-STORM GUST FRONT KNOCKING LIMBS OFF TREES.
Jul 3, 5:50 PM MDTHAIL 1.758 Ese Solano, NMHEAVY DAMAGE AT HOUSE DUE TO COMBO WIND AND HAIL. WINDOWS BUSTED. POWER POLE BROKE OFF AT THE BASE. LIMBS 12 INCH DIAMETER BROKE OFF TREE. HAIL PILED UP BETWEEN 3 TO 4 INCHES DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

554 
WUUS55 KABQ 032335
SVRABQ
NMC021-040015-
/O.NEW.KABQ.SV.W.0105.160703T2335Z-160704T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 615 PM MDT

* AT 535 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  SOLANO...OR 6 MILES NORTH OF MOSQUERO...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOSQUERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3553 10343 3575 10395 3580 10398 3578 10402
      3581 10408 3598 10399 3580 10337 3563 10338
TIME...MOT...LOC 2335Z 293DEG 34KT 3587 10396 

HAIL...1.00IN
WIND...60MPH

$$

54
1 follow-up statement
761 
WWUS55 KABQ 032350
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SUN JUL 3 2016

NMC021-040015-
/O.CON.KABQ.SV.W.0105.000000T0000Z-160704T0015Z/
HARDING-
550 PM MDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL HARDING COUNTY...

AT 549 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
MOSQUERO...MOVING SOUTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOSQUERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3553 10343 3575 10395 3580 10398 3578 10402
      3581 10408 3598 10399 3580 10337 3563 10338
TIME...MOT...LOC 2349Z 293DEG 34KT 3581 10380 

HAIL...1.75IN
WIND...60MPH
 
$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:00 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 3, 3:00 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
300 PM MDT SUN JUL 3 2016

.SYNOPSIS...
Drier westerly winds will lead to spottier thunderstorms and a
warming trend through midweek. High temperatures may approach record
values for portions of the eastern plains especially Tuesday and
Wednesday. Mid to late week, forecast models depict an upper level
low pressure system crossing the northern Rockies while drawing
modest subtropical moisture northward into New Mexico. This should
produce an uptick in thunderstorm coverage while causing high
temperatures to trend downward a little.

&&

.DISCUSSION...
Drying has continued today with occasionally gusty northwest winds
and dew points mixing out even more vigorously this afternoon.
Portions of the north central and northeast will be the most likely
places to see any wetting rainfall through this evening. Both RAP
and HRRR remain focused on this part of NM this evening, and both
suggest what appears to be an outflow boundary sagging through the
east central plains and south of Interstate 40 before midnight and
into the se plains thereafter. Increased pops a tad in the northeast
and trimmed a little in the southwest for tonight with short term
models painting most of the southwestern convection they develop
south of Catron county. There is still potential for isolated strong
storms in the northeast into this evening per the SPC outlook.

Another weak trough passing over NM Monday may spark a few more storms
over the forecast area, with isolated storms focused from the central
mt chain eastward Monday night. A rather dry forecast following the
Fourth remains likely. While Monday will be warmer, some of the
temperature guidance hints at a near record high for KROW Monday.
Potential for near record high temperatures expands over larger
portions of the eastern plains Tuesday and Wednesday.

A modest amount of moisture may find it's way northward Wednesday
night into Thursday night or Friday for an uptick in convective
activity as an upper low pressure system passes over the northern
Rockies, shifting the upper winds over NM enough to draw moisture
northward. Not what would be categorized as the monsoon, however.
But enough to result in a mix of wet and dry with gusty winds kind
of storms for the south and east. Highs may cool down a bit as well.
For next weekend, an even more unseasonably strong upper low tracks
into the Pac NW and northern Rockies, bringing even drier air to the
west and central and possibly setting up a dryline in the far
eastern plains.

&&

.FIRE WEATHER...

After an early start to the 2016 North American Monsoon...an
unusually warm/dry period is setting up and may persist through the
next 10 days for central and western portions of the state. Hot...
dry and unstable will be the theme.

The drying is already being observed...with humidity recovery this
morning down compared to the previous morning and 24hr surface
dewpoint change values currently averaging -5 across the forecast
area. This trend will continue tonight with humidity recovery
forecast to be fair/good central and west...and good/excellent north
and east.

More drying Monday as the upper high shifts east over southern New
Mexico and minimum humidity reaches below critical threshold across
much of the lower elevations. A weak shortwave trough...currently
over southern California and moving into the Great Basin...will move
across the southern Rockies and northern New Mexico late Monday.
This trough will combine with instability from daytime heating and
what paltry moisture is left over to produce a round of storms that
will have a very small wetting footprint and may result in some
lightning starts. Tuesday and Wednesday are looking very hot...dry
and unstable as we remain stuck with the westerlies...lee side
troughing and afternoon breeziness. Near record highs are forecast
Monday through Wednesday at a number of eastern plains locales.

Moisture may get pulled north around the upper high circulation
Thu/Fri as a trough/low progresses east across the northern
Rockies...resulting in improved chances for wetting rain though
likely limited to southern New Mexico. Any significant moisture
trend reversals late in the forecast cycle would be across eastern
New Mexico as Gulf Moisture advects north as an anomalously deep
upper low moves inland from the Pacific NW. Areas west of the
central mountain chain may be dry through the next 10 days if the
12z GFS and ECMWF work out.

11

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions prevail and will persist through the TAF period
with a couple of potential exceptions. Showers or storms may move
in the vicinity of KLVS and KTCC later this afternoon...with
brief MVFR conditions possible in/near showers/storms. However...
probabilities too low to include in TAFs. Otherwise...gusty
northwest winds forecast this afternoon.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  57  91  59  92 /  10  10   5   0
Dulce...........................  49  85  50  85 /  20  10  10   5
Cuba............................  52  86  53  87 /  10  10  10   5
Gallup..........................  51  88  52  89 /   5  10   5   5
El Morro........................  48  84  49  85 /   5  10  10   5
Grants..........................  51  88  51  89 /   5  10  10   5
Quemado.........................  54  85  55  86 /   5  20  10   5
Glenwood........................  61  93  61  93 /  10  10  10   5
Chama...........................  42  79  42  80 /  30  20  10  10
Los Alamos......................  56  85  59  87 /  10  20  20   5
Pecos...........................  54  86  54  86 /  10  10  10   5
Cerro/Questa....................  46  82  47  85 /  30  20  10  10
Red River.......................  42  75  44  76 /  40  20  10  10
Angel Fire......................  42  76  43  78 /  30  20  10  10
Taos............................  47  85  49  87 /  20  10  10   5
Mora............................  52  83  52  83 /  20  10  20  10
Espanola........................  50  90  51  92 /  10  10  10   5
Santa Fe........................  52  86  53  89 /  10  10  10   5
Santa Fe Airport................  54  89  56  92 /  10  10  10   5
Albuquerque Foothills...........  62  91  63  92 /   5   5  10   0
Albuquerque Heights.............  65  93  66  95 /   5   5  10   0
Albuquerque Valley..............  57  94  58  96 /   5   5  10   0
Albuquerque West Mesa...........  57  94  58  96 /   5   5  20   5
Los Lunas.......................  62  95  63  96 /   5   5  10   0
Rio Rancho......................  63  93  65  95 /   5   5  20   0
Socorro.........................  68  96  68  99 /   5   5  10   5
Sandia Park/Cedar Crest.........  59  87  60  89 /   5  10  20   5
Tijeras.........................  60  90  61  91 /   5  10  10   5
Moriarty/Estancia...............  55  91  55  93 /   5  10  10   5
Clines Corners..................  56  87  57  88 /   5  10  20   5
Gran Quivira....................  60  89  61  90 /   5  10  10   5
Carrizozo.......................  65  93  66  94 /   5  10  10  10
Ruidoso.........................  59  87  59  89 /   5  20  10  10
Capulin.........................  55  88  55  88 /  30  10  20  10
Raton...........................  53  90  55  94 /  30  10  10  10
Springer........................  53  89  54  91 /  20  10  10  10
Las Vegas.......................  52  88  53  89 /  20  10  10   5
Clayton.........................  61  94  63  98 /  20  10  20   5
Roy.............................  59  91  61  95 /  20  10  10   5
Conchas.........................  62  96  62  98 /  10   5  10   5
Santa Rosa......................  63  98  64 100 /  10   5  10   5
Tucumcari.......................  65 100  67 103 /  10   5  10   5
Clovis..........................  65  97  65 100 /  10   5  10   5
Portales........................  67  98  68 102 /   5   5  10   5
Fort Sumner.....................  67  99  68 100 /   5   5  10   5
Roswell.........................  69 102  70 103 /   5   5  10   5
Picacho.........................  65  95  65  95 /   5  10  10  20
Elk.............................  63  89  63  90 /   5  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 3, 5:36 AM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT SUN JUL 3 2016

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jul 3, 2:42 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT SUN JUL 3 2016

NMZ513-515-528-032115-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-FAR NORTHEAST
HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
242 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLFAX COUNTY UNTIL
315 PM MDT...

AT 242 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CIMARRON CANYON STATE PARK...OR 24 MILES EAST OF TAOS...MOVING
EAST AT 30 MPH.

PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON...EAGLE NEST...CIMARRON CANYON STATE PARK...PHILMONT SCOUT
RANCH...UTE PARK AND RAYADO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3643 10526 3661 10523 3660 10476 3633 10480
TIME...MOT...LOC 2042Z 277DEG 25KT 3651 10516

54
Special weather statement, Jul 3, 4:17 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
417 PM MDT SUN JUL 3 2016

NMZ530-531-534-032245-
UNION COUNTY-HARDING COUNTY-QUAY COUNTY-
417 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...NORTHEASTERN
QUAY AND EAST CENTRAL HARDING COUNTIES UNTIL 445 PM MDT...

AT 416 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF BUEYEROS...OR 22 MILES EAST OF MOSQUERO...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA AND ROSEBUD.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3559 10309 3581 10368 3598 10361 3585 10304
      3570 10304
TIME...MOT...LOC 2216Z 281DEG 20KT 3588 10357

54
Special weather statement, Jul 3, 4:35 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT SUN JUL 3 2016

NMZ528-531-032300-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
435 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA AND NORTHWESTERN
HARDING COUNTIES UNTIL 500 PM MDT...

AT 435 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MILLS...OR 22 MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROY...MILLS AND CHICOSA LAKE STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3604 10446 3622 10438 3612 10389 3586 10401
TIME...MOT...LOC 2235Z 291DEG 29KT 3612 10434

54
Special weather statement, Jul 3, 4:57 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT SUN JUL 3 2016

NMZ534-032330-
QUAY COUNTY-
457 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
530 PM MDT...

AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NARA VISA...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3556 10325 3572 10314 3568 10304 3544 10304
TIME...MOT...LOC 2257Z 299DEG 19KT 3561 10312

54
Special weather statement, Jul 3, 5:12 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SUN JUL 3 2016

NMZ531-040000-
HARDING COUNTY-
512 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARDING COUNTY UNTIL 600
PM MDT...

AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CHICOSA LAKE STATE PARK...OR 15 MILES NORTH OF
MOSQUERO...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3595 10421 3610 10409 3582 10344 3559 10362
TIME...MOT...LOC 2311Z 302DEG 34KT 3598 10406

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:42 PM MDTSpecial Weather StatementABQColfax33 min
Jul 3, 4:17 PM MDTSpecial Weather StatementABQHarding28 min
Jul 3, 4:35 PM MDTSpecial Weather StatementABQHarding25 min
Jul 3, 5:12 PM MDTSpecial Weather StatementABQHarding48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.